New Jersey, 2011Hail and Damaging Winds in New Jersey, July 7, 2011
July 7, 2011 · NWS PHI · 12 events in 8 counties and zones
A slow moving cold front helped trigger numerous strong to severe thunderstorms during the second half of the afternoon into the first half of the evening of the 7th in New Jersey.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 1
- Property damage
- $66,000
- Crop damage
- None recorded
- Events
- 12
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A slow moving cold front helped trigger numerous strong to severe thunderstorms during the second half of the afternoon into the first half of the evening of the 7th in New Jersey.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at Jul 7, 2:10 PM EST, 5 minutes earlier.
Area forecast discussion, Jul 7, 2:10 PM EST, 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
310 PM EDT THU JUL 7 2011
.SYNOPSIS...
A WEAK FRONT ACROSS THE AREA WILL CONTINUE TO BRING UNSETTLED
WEATHER ACROSS THE REGION THIS EVENING THROUGH FRIDAY EVENING. A
HIGH PRESSURE SYSTEM WILL BUILD OVER THE AREA SATURDAY AND BRING
FAIR AND MORE COMFORTABLE WEATHER TO THE AREA THIS WEEKEND AND
INTO MONDAY. ANOTHER FRONTAL SYSTEM MAY BRING MORE SHOWERS TO THE
REGION LATER MONDAY INTO TUESDAY.
&&
.NEAR TERM /THROUGH TONIGHT/...
THE DAYTIME HEATING HAS HAD ITS EFFECT AND SHOWERS AND TSTMS ARE
DEVELOPING ACROSS MUCH OF THE CWA ATTM. THE ACTIVITY SEEMS TO BE
ACROSS MOST AREAS...SAVE THE EXTREME SOUTH AND THE SOUTHERN
POCONOS. THESE SHOWERS/TSTMS WILL CONTINUE INTO THE EVENING BEFORE
DIMINISHING OVERNIGHT. THE THUNDERSTORMS WILL PRODUCE LOCALLY
HEAVY RAINS AND GUSTY WINDS INTO THE EVENING. WE WILL ISSUE
STATEMENTS/NOWCASTS/WARNINGS AS NECESSARY TO COVER THE ACTIVITY.
LATER TONIGHT...SKIES WILL BECOME PARTLY CLOUDY AND AREAS OF FOG
MAY DEVELOP IN AREAS THAT RECEIVE RAIN TODAY. THE OVERNIGHT LOWS
WILL BE VERY WARM AND IT WILL REMAIN VERY HUMID TONIGHT.
&&
.SHORT TERM /FRIDAY THROUGH SUNDAY/...
FRIDAY AND FRIDAY NIGHT SHOULD BE CONVECTIVELY ACTIVE WITH THE HOT
AND HUMID AIRMASS FINALLY GIVING WAY TO AN APPROACHING UPPER
TROUGH/SFC COLD FRONT. THE SPC IS INDICATING A SLGT CHC FOR
CONVECTION ACROSS THE SRN AREAS WITH AMPLE CAPE AND DECENT SHEAR
IMPOSED OVER THE SAME AREAS. GUSTY WINDS/HEAVY RAINS WILL
ACCOMPANY TSTMS. TEMPERATURES FRI WILL BE LESS THAN TODAY WITH
MORE CLOUDS AND SHOWERS IN PLACE.
SAT THRU SUN WILL FEATURE FAIR WEATHER AS HIGH PRESSURE BUILDS IN
TO THE MIDDLE ATLANTIC. A VERY SMALL CHC FOR SHOWERS WILL REMAIN
IN THE GRIDS FOR SAT MORNING...IN CASE ANY LINGERING ACTIVITY WITH
THE FRONT FROM FRI NIGHT LASTS INTO SAT. THE BEST CHC FOR THIS
HAPPENING WILL BE OVER THE DELMARVA AREA. IT WILL STILL BE VERY
WARM THIS WEEKEND...BUT THE LOWER DEW POINTS WILL MAKE THE AIR
MUCH MORE COMFORTABLE THAN RECENT DAYS.
&&
.LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/...
NOT TOO MANY CHANGES IN THE LONG TERM FROM THE LATEST SUITE OF MODEL
RUNS. THE CAN GGEM WAS NOT USED AS NONE OF THE OTHER MODELS HAD AS
STRONG A LOW EXITING NORTH CAROLINA AND THIS AFFECTED THE CAN FOR
THE REST OF THE LONG TERM. THIS PACKAGE LEANED TOWARD THE ECMWF.
THE LONG TERM WILL BEGIN WITH HOTTER AND INCREASINGLY MORE HUMID
WEATHER EXPECTED. A DECAYING FRONTAL BOUNDARY MIGHT ACT AS A FOCUS
FOR AFTERNOON CONVECTION. ALTHOUGH CONFIDENCE IS NOT HIGH AND THUS
POPS WERE KEPT NORTHWEST OF THE I95 CORRIDOR CLOSER TO THE
APPROACHING COLD FRONT. PENDING SKY COVER AND FRONTAL POSITION ON
TUESDAY, MONDAY SHOULD BE THE HOTTEST DAY OF THE LONG TERM WITH SOME
MID 90S POSSIBLE.
THE APPROACHING COLD FRONT SHOULD THEN ACT AS A TRIGGER FOR MORE
ORGANIZED SHOWERS AND THUNDERSTORMS. WE KEPT POPS RELATIVELY LOW DUE
TO THE CONSENSUS TIMING IN WHICH IT LOOKS TO BE TOO FAR TO THE
NORTHWEST ON MONDAY AND POSSIBLY TOO DEEP INTO OUR CWA ON TUESDAY.
THE GFS IS MORE AGGRESSIVE WITH MOVING THE COLD FRONT THROUGH WHICH
WE TEMPERED SOMEWHAT GIVEN JULY CLIMO. THUS OUR MAX TEMPS ON TUE AS
THE FRONT IS MOVING THROUGH AND ON WED AS THE RELATIVELY COOLER AIR
IS ARRIVING IS ABOVE MEX MOS GUIDANCE. AT THIS POINT THERE IS
FAIRLY GOOD MODEL CONSENSUS FOR OUR CWA TO BE NEAR THE CANADIAN HIGH
PRESSURE SYSTEM WITH THE RELATIVELY DRIEST AND COOLEST DAY OF THE
LONG TERM PERIOD.
&&
.AVIATION /18Z THURSDAY THROUGH TUESDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG,
KILG, KMIV, KACY AND SURROUNDING AREAS.
REMAINDER OF THE AFTERNOON...VFR SCT CU NEAR 6000 WITH BRIEF IFR CONDS
IN ISO/SCT +TSRA NW G35 KT THIS AFTN. THE 12Z SPC WRF MAKES THIS A
BIG DEAL IN SE PA/SW NJ BY 00Z. THE NCEP MODEL MASS FIELDS SUGGEST
LOOKING FOR BETTER DEVELOPMENT FURTHER NORTH. NOT SURE OF THE BEST
AREA. WE HAVE CB IN MOST OF THE TAFS THRU 22Z AND WILL UPDATE ONCE
WE ARE SURE A CELL IS DESTINED TO HIT OR COME WITHIN 5 MI OF THE TAF
SITE.
LOCAL SEA BREEZE INFLUENCES KACY/KILG THIS AFTERNOON.
TONIGHT... VFR TO START WITH CONVECTION PROBABLY SETTLING DOWN BUT
NOT COMPLETELY CONVINCED IT CANNOT RE-FIRE DURING THE EARLY MORNING.
MVFR VSBY IN FOG/HAZE EXPECTED LATER TONIGHT....ESP IN THE FRONTAL
ZONE WHICH MAY END UP N OF PHL ALL NIGHT.
CONFIDENCE BELOW AVG ON CONVECTIVE OCCURRENCE AFTER 01Z.
OUTLOOK...
FRIDAY...VFR CIGS DEVELOP BY 17Z WITH CLUSTERS OF HEAVY RAIN SHOWERS
AND TSTMS...ISOLATED SEVERE TSTMS EXPECTED. WIDESPREAD MVFR CONDS
MAY DEVELOP IN THE AFTERNOON NNJ AND NE PA...ESPECIALLY VCNTY KABE AND
THE POCONOS. LIGHT WIND TRENDING NE.
QUASI STATIONARY FRONT PROBABLY JUST N OF KPHL TO START THE DAY BUT
PROBABLY MOVES SOUTHWARD DURING THE AFTERNOON DOWN INTO N DEL.
FRIDAY NIGHT...MVFR CONDS PROBABLY SPREADING SEWD TO MOST TAF
LOCATIONS IN THE WAKE OF THE DEPARTING COLD FRONT AND ASSTD
CONVECTION.
THIS WEEKEND...WEAK HIGH PRESSURE BUILDING EAST FROM THE GREAT
LAKES SHOULD PROVIDE VFR CONDITIONS. THE ONLY EXCEPTION HERE
COULD BE SATURDAY EVENING...AS WIDELY SCATTERED THUNDERSTORMS COULD
AFFECT NORTHERN AREAS. LIGHT WIND.
NEXT MONDAY...VFR EXCEPT PATCHY MVFR FOG NEAR DAWN MAY SEE TSTMS
LATE AT NIGHT IN WARM AIR ADVECTION ASSOCIATED WITH A WARM FRONTAL
PASSAGE. SW WIND MAY GUST 15-20 KTS IN THE AFTN.
&&
.MARINE...
NO HEADLINES ATTM. LOW PROB WE WILL NEED AN SCA FRI NIGHT IN THE
ATLC WATERS OFF DEL.
CONVECTIVE GUSTS AND LIGHTNING ARE THE BIG PROBLEM THIS AFTERNOON
AND AGAIN FRIDAY INTO FRIDAY EVENING IN ASSN WITH QSTNRY FRONT FM NYC
TO JUST N OF PHL. THAT FRONT SAGS SOUTHEAST OF OUR AREA TOMORROW
NIGHT AND THE CONVECTION MOVES OUT TO SEA.
A DRY NICE WEEKEND IS ENVISIONED AS HIGH PRESSURE SETTLES IN WITH
A DRIER AIRMASS AND LIGHT WIND.
NEXT MONDAY...SW FLOW GUSTING 15 KTS AND POSSIBLE TSTMS AT NIGHT.
&&
.HYDROLOGY...
THERE IS AMPLE MOISTURE THIS EVENING TO CREATE DOWNPOURS AND
LOCALIZED FLOODING CONCERNS FOR THIS EVENING. THE CELLS MOVEMENT
MAY BE ENOUGH TO PREVENT ANY WIDESPREAD PROBLEMS. THIS CONTINUES
INTO FRIDAY WITH CONTINUED HIGHER MOISTURE AND TSTM FORMATION
EXPECTED BY AFTERNOON. THE FFG IS LOWER ACROSS THE NORTH...SO THE
LATER SHIFTS MAY CONSIDER A WATCH FOR THOSE AREAS. THERE IS ENOUGH
UNCERTAINTY ATTM TO PRECLUDE A WATCH NOW. WE WILL KEEP THE HEAVY
RAINS WORDING IN THE GRIDS/ZONES FOR NOW.
&&
.CLIMATE...
HEAT WAVE CONTINUES TODAY ILG/PHL REGION AND LOW PROBABILITY IT
MAY EXTEND INTO FRIDAY PER THE ULTIMATE POSITION OF THE QUASI
STATIONARY FRONT MIDDAY FRIDAY AND THE RESULTANT TIMING OF
PERSISTENT CONVECTION PRIOR OR SUBSEQUENT TO 18Z FRIDAY.
TODAY THE MODEST HEAT WAVE IS DAY5 FOR PHL AND DAY4 FOR ILG.
SINCE MAY 6TH AT KPHL...ONLY 8 DAYS BELOW NORMAL WITHIN A PERIOD
OF 61 DAYS....IE 53 AOA NORMAL IN THESE 61.
REGARDING TOMORROW... HAVE BEEN LOOKING ALOT AT PARALLEL NAM MOS
VS THE ACTUAL NAM MET MOS. IT SEEMS OVERALL TO BE PERFORMING SLIGHTLY
BETTER THAN NAM MOS. TODAYS 12Z GFS MAVMOS HAS AN IDEA THAT TOMORROW
COULD REACH 87 AT KILG...WHILE THE 12Z/7 METMOS HAS 82 BUT THE
PARALLEL METMOS 87. THE IDEA...ITS WORTHY OF COMPROMISING AND
PROBABLY RUNNING A BIT HIGHER THAN THE METMOS GUIDANCE.
MUCH IF NOT ALL OF THIS SECTION WILL PROBABLY BE DELETED IN SUBSEQUENT
AFD EFFORTS.
&&
.PHI WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NJ...NONE.
DE...NONE.
MD...NONE.
MARINE...NONE.
&&
SYNOPSIS...O'HARA
NEAR TERM...O'HARA
SHORT TERM...O'HARA
LONG TERM...GIGI
AVIATION...DRAG
MARINE...DRAG
HYDROLOGY...DRAG
CLIMATE...DRAG
Hazardous weather outlook, Jul 7, 2:13 PM EST, 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
313 PM EDT THU JUL 7 2011
NJZ001-007>010-012>015-017>020-026-027-PAZ054-055-060>062-067>071-
081915-
SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-MIDDLESEX-WESTERN MONMOUTH-
EASTERN MONMOUTH-MERCER-GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-
OCEAN-COASTAL OCEAN-SOUTHEASTERN BURLINGTON-CARBON-MONROE-BERKS-
LEHIGH-NORTHAMPTON-CHESTER-MONTGOMERY-BUCKS-DELAWARE-PHILADELPHIA-
313 PM EDT THU JUL 7 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW JERSEY...NORTHERN
NEW JERSEY...NORTHWEST NEW JERSEY...SOUTHERN NEW JERSEY...EAST
CENTRAL PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND SOUTHEAST
PENNSYLVANIA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
ISOLATED TO SCATTERED STRONG THUNDERSTORMS WITH A SHORT BURSTS OF
HEAVY RAIN...FREQUENT LIGHTING STRIKES AND GUSTY WINDS TO 40 MPH
ARE POSSIBLE. THIS SHOULD BE PRIMARILY FROM NEAR READING TO JUST
NORTH OF PHILADELPHIA TO MCGUIRE AFB AND BELMAR NORTHWARD THROUGH
ALLENTOWN INTO THE POCONOS INTO NORTHERN NEW JERSEY.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
SCATTERED STRONG THUNDERSTORMS ARE EXPECTED FRIDAY...AND SEVERAL
COULD BE SEVERE WITH POTENTIAL FOR POOR DRAINAGE FLOODING RAINS IN
A VERY SHORT PERIOD OF TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
ANZ430-431-450>455-081915-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
313 PM EDT THU JUL 7 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND
DELAWARE BAY WATERS.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
ISOLATED TO SCATTERED STRONG THUNDERSTORMS ARE EXPECTED.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
SCATTERED STRONG THUNDERSTORMS WITH GUSTY WINDS ARE EXPECTED
FRIDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
DEZ001>004-MDZ008-012-015-019-020-NJZ016-021>025-081915-
NEW CASTLE-KENT-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD-
QUEEN ANNES-TALBOT-CAROLINE-SALEM-CUMBERLAND-ATLANTIC-CAPE MAY-
ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-
313 PM EDT THU JUL 7 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN
DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND AND SOUTHERN NEW
JERSEY.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
ISOLATED TO SCATTERED STRONG THUNDERSTORMS WITH A SHORT BURSTS OF
HEAVY RAIN...FREQUENT LIGHTING STRIKES AND GUSTY WINDS TO 40 MPH
ARE POSSIBLE.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
SCATTERED STRONG THUNDERSTORMS ARE EXPECTED FRIDAY...AND SEVERAL
COULD BE SEVERE WITH POTENTIAL FOR POOR DRAINAGE FLOODING RAINS IN
A VERY SHORT PERIOD OF TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jul 7, 12:27 PM EST, 1 hour 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
127 PM EDT THU JUL 7 2011
NJZ019-020-027-071900-
NORTHWESTERN BURLINGTON NJ-OCEAN NJ-SOUTHEASTERN BURLINGTON NJ-
127 PM EDT THU JUL 7 2011
...A STRONG THUNDERSTORM WILL AFFECT BURLINGTON AND OCEAN COUNTIES...
AT 123 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 24 MILES NORTHEAST OF VINELAND...MOVING EAST AT
20 MPH. THE THUNDERSTORM WILL BE NEAR WHARTON STATE FOREST AROUND 145
PM...CHATSWORTH AROUND 215 PM...PENN STATE FOREST...OLD HALFWAY
AROUND 230 PM...WARREN GROVE AND BASS RIVER STATE FOREST AROUND 245
PM.
VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM.
LAT...LON 3987 7431 3960 7433 3966 7464 3984 7484
FORECASTER: NIERENBERG
Special weather statement, Jul 7, 1:27 PM EST, 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
227 PM EDT THU JUL 7 2011
PAZ067-068-070-071-072000-
CHESTER PA-DELAWARE PA-MONTGOMERY PA-PHILADELPHIA PA-
227 PM EDT THU JUL 7 2011
...A STRONG THUNDERSTORM WILL AFFECT CHESTER...DELAWARE...MONTGOMERY
AND PHILADELPHIA COUNTIES...
AT 223 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 11 MILES NORTHEAST OF WEST CHESTER...MOVING EAST
AT 15 MPH. THE THUNDERSTORM WILL BE NEAR CHESTERBROOK...KING OF
PRUSSIA AROUND 245 PM...WEST CONSHOHOCKEN...BRYN MAWR AROUND 300
PM...BRYN MAWR...NARBERTH AROUND 315 PM...ROXBOROUGH...GERMANTOWN
AROUND 330 PM...PHILADELPHIA AND KENSINGTON AROUND 345 PM.
VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM.
LAT...LON 4020 7513 3996 7512 4003 7565 4021 7564
FORECASTER: NIERENBERG
Special weather statement, Jul 7, 2:05 PM EST, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
305 PM EDT THU JUL 7 2011
PAZ060-061-068-069-072000-
BERKS PA-BUCKS PA-LEHIGH PA-MONTGOMERY PA-
305 PM EDT THU JUL 7 2011
...A STRONG THUNDERSTORM WILL AFFECT BERKS...BUCKS...LEHIGH AND
MONTGOMERY COUNTIES...
AT 301 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 13 MILES NORTH OF READING...MOVING EAST AT 25
MPH. THE THUNDERSTORM WILL BE NEAR KUTZTOWN...LYONS AROUND 315 PM...
TOPTON AROUND 330 PM...ALBURTIS...MACUNGIE AROUND 345 PM...ZIONSVILLE
AND EMMAUS AROUND 400 PM.
VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
WIND GUSTS TO 45 MPH AND FREQUENT CLOUD TO GROUND LIGHTNING ARE
POSSIBLE WITH THIS STORM.
LAT...LON 4059 7541 4032 7543 4044 7597 4058 7596
TFG
Special weather statement, Jul 7, 2:07 PM EST, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
307 PM EDT THU JUL 7 2011
NJZ007-PAZ054-055-072000-
CARBON PA-MONROE PA-WARREN NJ-
307 PM EDT THU JUL 7 2011
...A STRONG THUNDERSTORM WILL AFFECT CARBON...MONROE AND WARREN
COUNTIES...
AT 305 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 12 MILES WEST OF MOUNT POCONO...MOVING EAST AT 20
MPH. THE THUNDERSTORM WILL BE NEAR BLAKESLEE...LAKE HARMONY AROUND
315 PM...POCONO PINES...LONG POND AROUND 330 PM...SCOTRUN...MOUNT
POCONO AROUND 345 PM...ANALOMINK AND HERNYVILLE AROUND 400 PM.
VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
WIND GUSTS TO 45 MPH AS WELL AS FREQUENT LIGHTNING ARE POSSIBLE WITH
THIS STORM.
LAT...LON 4113 7506 4110 7505 4109 7501 4092 7510
4096 7514 4091 7525 4110 7573 4114 7571
4113 7564 4123 7554 4123 7551
TFGSpecial weather statement, Jul 7, 2:11 PM EST, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
311 PM EDT THU JUL 7 2011
NJZ020-022-025>027-072015-
ATLANTIC NJ-COASTAL ATLANTIC NJ-COASTAL OCEAN NJ-OCEAN NJ-
SOUTHEASTERN BURLINGTON NJ-
311 PM EDT THU JUL 7 2011
...A STRONG THUNDERSTORM WILL AFFECT ATLANTIC...BURLINGTON AND OCEAN
COUNTIES...
AT 305 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 14 MILES NORTH OF ATLANTIC CITY...MOVING
SOUTHEAST AT 10 MPH. THE THUNDERSTORM WILL BE NEAR SHIP BOTTOM AROUND
315 PM...BEACH HAVEN AND NORTH BEACH HAVEN AROUND 330 PM.
VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
WIND GUSTS UP TO 40 MPH ARE POSSIBLE WITH THIS STORM.
EXPECT FREQUENT LIGHTNING FROM THIS STORM. PLEASE LEAVE THE BEACHES
FOR SHELTER AT THE FIRST SIGN OF THREATENING WEATHER. FARTHER INLAND
DO NOT SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE
INDOORS WHEN A THUNDERSTORM APPROACHES.
LAT...LON 3954 7423 3950 7428 3950 7433 3953 7434
3953 7440 3949 7438 3949 7432 3947 7429
3945 7429 3940 7435 3940 7437 3955 7452
3975 7428 3964 7416
TFGEvent by event
8 thunderstorm wind, 3 lightning, 1 hail. Local standard time, as filed.
Lightning, Ocean
- When
- July 7, 2:15 PM EST
- Where
- Ocean County, 2.36 mi SW of Tuckerton
- Injuries
- 1 direct, 0 indirect
- Property damage
- $1,000
- Reported by
- Newspaper
- Coordinates
- 39.578, -74.364
Lightning struck and injured a man standing on a porch during a thunderstorm on Townhouse Lane in Little Egg Harbor Township. He complained about chest and leg pain as well as overall weakness. Another lightning strike temporarily knocked off communications at the township police department after a roof antenna was struck.
Thunderstorm Wind, Burlington
- When
- July 7, 2:52 PM EST
- Where
- Burlington County, 2.19 mi SSE of Springside
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- NWS Employee
- Coordinates
- 40.041, -74.812
A severe thunderstorm knocked down a large tree on Bromley Boulevard in Burlington County.
Thunderstorm Wind, Atlantic
- When
- July 7, 2:52 PM EST
- Where
- Atlantic County, 1.48 mi NNE of Leeds Pt
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 39.520, -74.440
A severe thunderstorm knocked down a couple of trees in Galloway Township.
Thunderstorm Wind, Burlington
- When
- July 7, 3:15 PM EST to 3:20 PM EST
- Where
- Burlington County, 0.47 mi SSE of Fairview to 1.95 mi WSW of Vincentown
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 39.874, -74.815
A severe thunderstorm knocked down a couple of trees and large tree limbs in Medford and Southampton Townships.
Lightning, Monmouth
- When
- July 7, 3:39 PM EST
- Where
- Monmouth County, Allentown
- Property damage
- $40,000
- Reported by
- Newspaper
- Coordinates
- 40.180, -74.580
For the third time in 2011, the water treatment plant in Allentown Borough was struck by lightning, This lightning strike fried computerized controls and caused about an estimated $40,000 in damages.
Thunderstorm Wind, Monmouth
- When
- July 7, 3:55 PM EST
- Where
- Monmouth County, Clarksburg
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 40.200, -74.450
A severe thunderstorm knocked down trees and wires in Clarksburg in Millstone Township.
Thunderstorm Wind, Ocean
- When
- July 7, 4:10 PM EST
- Where
- Ocean County, Jackson
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 40.120, -74.400
A severe thunderstorm knocked down trees and wires in Jackson Township.
Thunderstorm Wind, Monmouth
- When
- July 7, 4:30 PM EST
- Where
- Monmouth County, East Freehold
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 40.270, -74.250
A severe thunderstorm knocked down trees and wires in the East Freehold section of Freehold Township.
Thunderstorm Wind, Gloucester
- When
- July 7, 4:55 PM EST
- Where
- Gloucester County, Paulsboro
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 39.830, -75.250
A severe thunderstorm knocked down trees and wires in Paulsboro Borough.
Thunderstorm Wind, Camden
- When
- July 7, 5:07 PM EST to 5:12 PM EST
- Where
- Camden County, 0.64 mi N of Audubon to 0.71 mi SSE of Haddonfield
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 39.889, -75.079
A severe thunderstorm knocked down trees and wires in Haddon Heights, Haddonfield and Audubon.
Hail, Hunterdon
- When
- July 7, 6:05 PM EST
- Where
- Hunterdon County, Whitehouse Station
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 40.620, -74.770
A severe thunderstorm dropped penny to quarter size hail in Whitehouse Station (Readington Township).
Lightning, Cape May
- When
- July 7, 8:44 PM EST
- Where
- Cape May County, Ocean View
- Property damage
- $25,000
- Reported by
- Trained Spotter
- Coordinates
- 39.180, -74.750
A lightning strike started a house fire in Ocean View (Dennis Township).
- Lightning
- A lightning strike that killed, injured or caused damage.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Rip Current in South Carolina, July 7, 20112 deaths · 1 event
- Heat in Pennsylvania, July 7, 20111 death · 1 event
- Flash Flooding and Hail in Colorado, July 7, 2011$1.0 million · 1.75 in hail · 4 events
- Flash Flooding and Hail in Nevada, July 7 to 10, 20111 injured · $462,000 · 56 kt wind · 9 events
- Hail and Damaging Winds in Pennsylvania, July 7, 2011$370,000 · 65 kt wind · 12 events
- Flash Flooding and Flood in Illinois, July 7 to 10, 20111 injured · $310,000 · 7 events
- Damaging Winds in California, July 7, 2011$550,000 · 70 kt wind · 2 events
- Hail and Damaging Winds in Maryland, July 7, 2011$260,000 · 1 in hail · 14 events
- Hail in South Dakota, July 7, 2011$250,000 · 1.75 in hail · 2 events
- Flash Flood and Damaging Winds in Illinois, July 7, 2011$103,000 · 52 kt wind · 3 events
- Flash Flood and Hail in Arizona, July 7, 20111 injured · $56,000 · 1 in hail · 6 events
- Flash Flooding and Flood in California, July 7 to 8, 2011$78,000 · 4 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 335267, 335243, 335245, 335249, 335268, 335252, 335253, 335255, 335257, 335258, 335259, 335262.